Everything I've ever had wrong with my ears seems to be going into high gear.I was on a thyroid medication back in Jr. High or high school, but for unknown reasons, went off it. I either got to feeling better and quit it, or the Dr. took me off it. That's been a long time. I've always heard that once you have to take a thyroid med., you always will. Even the eye Dr. said that.
Monday started out with a temporary mid frequency hearing loss in the rt. ear. That came back, but then here comes yesterday, and it felt like I had a tiny bit of loss in the left ear for a while. Last night, the spike from hell hit me in the left ear, and very little sleep last night. Right ear flutters more all the time. Now, to what I suspect: Thyroid- I had my thyroid checked a month ago. Normal is from 9 to 20. My reading was 20.3. I had it checked again the other day and will get the results maybe next week. I have felt exhausted for one long time. I have heard my tinnitus gradually climb in intensity over the past few months from tolerable to hair pulling LOUD. I know the thyroid can mess a lot of stuff if it isn't in focus. My opthalmologist even told me it could cause the dry eye problem I've been battling for years. Who knows how much better the 't' could be if the thyroid is working at the right level. I hope this can be corrected soon--I might start feeling better and hear the tinnitus calm back down!
sorry to hear you are having a rough time. I just wanted to mention that I have to have my Thyroid removed very soon. I have had T since last march after a hip operation, but now there is a Thyroid problem as well. I have asked Dr. Nagler for some advice regarding medication, painkillers etc for after the ops (got to have my right hip replaced as well!) as I don't want anything I take interefering with the T. (Still waiting to hear back from you on this Dr. Nagler!!) As far as I know from speaking to friends who have had their Thyroids removed, you then have to take artificial thyroxin for the rest of your life, but if the thyroid needed regulating with medication because it was over/under active, then you can sometimes stop the medication but the thyroxin levels must be monitored carefully in the body. I don't think without medical advice and checks you can just stop taking it. You really need to get this checked out with your doctor. If your Thyroid isn't working properly then you will feel rubbish. Good Luck. Mandy
Bless your heart, what a barrel full of problems! Not to be nosy, but why do they think your thyroid needs taken out? Sure hope it's nothing bad. Mine is just a bit high. I should hear back from the Dr. office maybe next week about this latest check. I've seen two things happen in unison over the past year. 1. Becoming more easily tired/exhausted and 2. Louder tinnnitus! I wouldn't doubt by what some of these brief medium high frequency losses or "fade outs" though temporary thankfully, may be from that goofed thyroid level. Anyway, I've definitely had it checked twice now with the Dr. office and am awaiting the last results. That is good to be sure about the effects of any medication on 't'. If I need to start a thyroid drug, I'll be checking here, with Dr. Robb, and about 10 other sources to be sure I don't have problems. With me, it's probably going to be an outbreak of myoclonus/tensor tympani spasms if anything. I have as many problems from that as from tinnitus itself! Even Centrum Silver caused a bad flare up of it one time. I quit it, and no more spasms. Well, I'm rambling on, but will go for now. Thanks, Mandy and I hope all goes well for you also. Tman
just to reply to your question about the Thyroid. I have a goitre that has grown quite quickly this past year. Always had a lump on the side of my throat but it's now quite large and I went for two CT scans about a month ago because I've started having difficultly swallowing and my doctor could hear it in my breathing. The scans showed my windpipe to be 50% narrower than it should be and it being pushed over to the side. Hence the problems ! It has also changed my voice as well...and I thought it was just a deep sexy voice I'd got ha ha! Mandy
Hey, again, Mandy!
Oh man, what a problem for ya'! Yeah, it looks like it's time for that thing to be moved out of the way. Those goiters can be a real nuisance. Well, prayers for all to go well with that. You will feel lots better to have that out of there and breathing good again. Maybe that voice will stay sexy even after the surgery! All the best, Tman